[Skip to Content]
[Skip to Content Landing]
Article
May 9, 1953

PHENYLBUTAZONE AND AGRANULOCYTOSIS

Author Affiliations
183 Broad St., Bloomfield, N. J.
JAMA. 1953;152(2):183. doi:10.1001/jama.1953.03690020075019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —I have just read with interest the report "Agranulocytosis Following Use of Phenylbutazone (Butazolidin®)" by Hinz and others in The Journal, Jan. 3, 1953, page 38. During the past year and a half, I have obtained a great deal of experience from using this drug in the treatment of over 700 patients with various arthritides and musculoskeletal disorders. While I have observed certain side-reactions caused by it, I believe that, since phenylbutazone has such a wide field of usefulness and is of such great benefit to so many patients, one should examine reports on its therapeutic effectiveness. With this in mind, I wish to comment on the case of agranulocytosis reported in The Journal.Despite the authors' statement that serious agranulocytosis has not been previously reported, it should be pointed out that various investigators have noted the importance of periodic blood cell counts on patients receiving

First Page Preview View Large
First page PDF preview
First page PDF preview
×